Does Lyrica Worsen Your Headaches? 2nd Try

Discussion in 'Fibromyalgia Main Forum' started by BlueSky555, Jun 7, 2006.

  1. BlueSky555

    BlueSky555 New Member

    Sorry; I jumped the gun and deleted my post so I'm posting it again. Someone responded but didn't see who and was editing, or thought I was, but deleted it.

    Anyway, Rheumy prescribed Lyrica Monday and I started on 1, then 2 the next day, but worsened my headaches so I had to stop. Was supposed to get up to 3/day.

    I was just curious if anyone else had experienced this or did I not give it enough time? Think I should try again? I have another appt. next Thursday.

    Thank you for any responses; again, I apologize for deleting, didn't mean to.

    BlueSky555
  2. BlueSky555

    BlueSky555 New Member

    Thank you FibroMommyTo7 for responding and also for responding again. As for gaining weight, I have already gained some weight due to lexapro, I think. I hope I don't gain anymore. No, I haven't tried Neurontin. Is it the same thing?

    I know that my Rheumy really focused on the Lyrica and thought it would do really well. Gee, 450 mgs seems like alot. He started me on 50 mgs, ending up taking 3/day. He also said it would make you feel a little "drunk" but I couldn't tell I took it, except for the bad headaches.

    I suppose I should try it again, now that I read your post. I probably didn't give it a chance.

    Thank you for the response so much,

    BlueSky555
  3. msmac

    msmac New Member

    I have the pills that are a red/carmine in color and they and (other red dyed things) give me blistering headaches.

    However, I do believe that the package insert says side effect could be headaches, so keep that in mind.

    I used empty gel caps to transfer the lyrica into and have had no headaches since.

    The weight thing goes away after a while. You will need to come to terms with this as it is the med making you sooo hungery. The cravings will slow down, trust me. I was bad with it also, but am doing much better now, 8 months later, at 400 mg daily.
    [This Message was Edited on 06/08/2006]
  4. Tibbiecow

    Tibbiecow New Member

    Neurontin is similar to Lyrica. I have not yet tried Lyrica.

    I really liked the difference in my pain threshold that I got with Neurontin, but had to stop taking it due to the constant headaches it caused me.
  5. DorothyVivian

    DorothyVivian New Member

    Blue, you may find it valuable to stay with the Lyrica through the adjustment period. My pain management doctor started me on Lyrica approx. 8 months ago and the relief of muscle pain has been dramatic (from 75% to 95% reduction in muscle pain, I would estimate.) She started me on 50mg every six hours) and I asked to have that reduced to 25mg Lyrica, every six hours because it just seemed to be too much. After an initial adjustment period of two weeks of slight dizziness and blurry vision, this level has worked well for me ever since. For a couple of months, my appetite increased and I overate gaining about 5 lbs. And this alarmed me since 15 years of prednisone had caused me to gain weight. For about the last 5 years I have taken another med (Singulair) to prevent asthma and I'd begun to lose weight. But the reduction in muscle pain using Lyrica during this adjustment period, has been worth the weight gain to me and I've begun to lose the weight I gained and am no longer hungry...in fact, my appetite is waning.
    The reduction in muscle pain has made my back pain more apparent. (Last year, I was just one big bundle of pain and couldn't distinguish well what was hurting!) Now, through physical therapy, I'm learning to shift weight-bearing from the right to the left side of my body. This is gradually correcting the mild scoliosis. Back-protected sit-ups and stretching exercises are strengthening my abdominal muscles and this is gradually helping reduce the back pain a little.
    Blue,I've been a person who has mostly ignored my body and now I'm paying the price. Now, I must give myself the attention I need.
    Best of luck in learning what's right for you!
    With love, Dorothy
  6. starmom

    starmom New Member

    I am sorry it is causing you headaches. It seems to have stopped my migraines. I have been able to stop taking my other migraine preventative, and the muscle pain is better. Not superdramatically, but better. I have only been on it a little over a month.

    Susie